Please use this identifier to cite or link to this item:
PIRA download icon_1.1View/Download Full Text
Title: Solving Karush--Kuhn--Tucker Systems via the trust region and the conjugate gradient methods
Authors: Qi, HD
Qi, L 
Sun, D
Issue Date: 2003
Source: SIAM journal on optimization, 2003, v. 14, no. 2, p. 439-463
Abstract: A popular approach to solving the Karush-Kuhn-Tucker (KKT) system, mainly arising from the variational inequality problem, is to reformulate it as a constrained minimization problem with simple bounds. In this paper, we propose a trust region method for solving the reformulation problem with the trust region subproblems being solved by the truncated conjugate gradient (CG) method, which is cost effective. Other advantages of the proposed method over existing ones include the fact that a good approximated solution to the trust region subproblem can be found by the truncated CG method and is judged in a simple way; also, the working matrix in each iteration is H, instead of the condensed H[sup T]H, where H is a matrix element of the generalized Jacobian of the function used in the reformulation. As a matter of fact, the matrix used is of reduced dimension. We pay extra attention to ensure the success of the truncated CG method as well as the feasibility of the iterates with respect to the simple constraints. Another feature of the proposed method is that we allow the merit function value to be increased at some iterations to speed up the convergence. Global and superlinear/quadratic convergence is shown under standard assumptions. Numerical results are reported on a subset of problems from the MCPLIB collection [S. P. Dirkse and M. C. Ferris, Optim. Methods Softw., 5 (1995), pp. 319-345].
Keywords: Variational inequality problem
Constrained optimization
Semismooth equation
Trust region method
Truncated conjugate gradient method
Global and superlinear convergence
Publisher: Society for Industrial and Applied Mathematics
Journal: SIAM journal on optimization 
ISSN: 1052-6234
EISSN: 1095-7189
DOI: 10.1137/S105262340038256X
Rights: © 2003 Society for Industrial and Applied Mathematics
Appears in Collections:Journal/Magazine Article

Files in This Item:
File Description SizeFormat 
Qi_Solving_Karush_Kuhn.pdf269.46 kBAdobe PDFView/Open
Open Access Information
Status open access
File Version Version of Record
View full-text via PolyU eLinks SFX Query
Show full item record

Page views

Last Week
Last month
Citations as of Nov 22, 2023


Citations as of Nov 22, 2023


Last Week
Last month
Citations as of Dec 1, 2023


Last Week
Last month
Citations as of Nov 30, 2023

Google ScholarTM



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.